| Catalog Number |
6844461 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2026
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected ammonia (amon) result obtained from a non-vitros mas quality control fluid processed using vitros chemistry products amon slides lot 1023-0271-0638 on a vitros xt 7600 integrated system.Mas control lot aa2709 l2 result of 121.1 umol/l vs the expected result of 160.6 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros amon result was obtained when processing a control fluid.No results were reported out of the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
Additional Manufacturer Narrative
The investigation determined that a lower than expected ammonia (amon) result was obtained from a non-vitros mas quality control fluid processed using vitros chemistry products amon slides lot 1023-0271-0638 on a vitros xt 7600 integrated system.The assignable cause of the lower than expected vitros amon result is an instrument issue, likely related to microslide incubator contamination.Historical results from the mas control fluids were imprecise.Additionally, the results of a vitros amon within run precision test processed on the vitros xt 7600 system were not within ortho acceptable guidelines.An ortho field engineer (fe) performed maintenance actions on the vitros xt 7600 system which included cleaning the cm/rt ring, discard and insert blades and replacing the evaporation caps.The results of a post maintenance vitros amon within run precision test processed on the vitros xt 7600 system were within ortho acceptable guidelines indicating that the instrument performance was returned to expectations following the actions performed by the ortho fe.